Why should I treat my nausea and vomiting during chemotherapy?

Helpful to healing. Too much nausea and vomiting may allow one to be dehydrated and undernourished and to feel just plain miserable. The last thing your body needs while fighting cancer. To treat nausea is to also allow one to be more comfortable during such a crucial time. There are several different regimens available, and your treating doctor will go over these with you.
Quality of life. For 2 reasons-1.Maintain quality of life. Nausea/vomiting can be very debilitating. Chemo is given either to cure the cancer and/ or to maintain your quality of life. It is not intended to torture you with nausea/vomiting. So, do yourself a favor, try to prevent the nausea sooner and don't wait until you vomit. 2. To ensure the continuity of therapy- so that you can achieve your treatment goal.

Related Questions

What causes the nausea and vomiting during chemotherapy?

Collateral damage. The simple answer is that chemotherapy targets rapidly dividing cells. That's why those agents are used to treat cancer. However, the cells lining the stomach and other parts of the GI tract are also dividing at a fast rate compared to others. Those cells are also affected resulting in nausea and vomiting. Read more...
Multiple. Esophageal and gastric(stomach) irritation and slough of sensitive surfaces . The drugs are effective but can be harsh to other systems. Read more...

Why does chemotherapy cause nausea and vomiting?

It's a toxin. The brain has an area that triggers nausea and vomiting if something toxic gets in the body. This is what prevented early humans from dying after eating poisonous berries! chemotherapy triggers the same area of the brain, and the body tries to protect itself by vomiting. New anti-nausea drugs are so effective because they target the "vomit center" in the brain. Read more...
Chemo nausea. Chemotherapy can cause nausea and vomiting in several ways. Most commonly it affects the central nervous system causing the nausea and vomiting. Some chemotherapies will also affect bowel function. Read more...

Is the sancuso transdermal patch for chemotherapy induced nausea and vomiting really any better than pill medications or is it about equal in effect?

"non-inferior" Sancuso = granisetron in a transdermal patch. A study compared the granisetron patch with granisetron pills. Statistically speaking, there was "non-inferiority;" in other words, one was as effective as the other. The advantage is in the convenience of the patch compared with taking a pill several times a day. (study was by Boccia RV et al, published in Support Care Cancer. 2011;19(10):1609.) Read more...

What to expect with chemotherapy? Pain, nausea, vomiting?

Expectations . Nausea should be expected. Vomiting can occur. Though, you should have access to plenty of medications for nausea. Many people have flushing or an odd taste while getting chemo. Pain would be very unusual. There are some chemo meds that can have an allergic effect, so rash and flu-like symptoms can occur. Read more...